MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX442T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx442t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be clogged.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 years, 11 months.Height: 109 centimeters (cm).Weight: 17 kilograms (kg).Gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: cutting in the membrane of prechamber were observed through the visual inspection.No significant deformations or damage of the valves were detected.Permeability test: a permeability test has shown that shunt system is difficult permeable.Bloody liquid flushed out during the test.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating not within the accepted tolerance in the horizontal position.The shunt assistant is operating within the specified tolerances in the vertical position.Adjustment test: the progav 2.0 was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valves, deposits were found in both valves.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results.For the sake of thoroughness and transparency, we would like to point out that an adjustment test and permeability test were already carried out after the revision at the hospital.Based on our investigation, we confirm that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15810487
Report Number3004721439-2022-00345
Device Sequence Number5747191
Product Code JXG
UDI-Device Identifier04041906137472
UDI-Public4041906137472
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model NumberFX442T
Device Catalogue NumberFX442T
Device Lot Number20036010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight17 KG